EconPapers    
Economics at your fingertips  
 

Maxmin expected utility with additivity on unambiguous events

Xiangyu Qu

Journal of Mathematical Economics, 2013, vol. 49, issue 3, 245-249

Abstract: This paper provides a model of beliefs representation in which ambiguity and unambiguity are endogenously distinguished in the maxmin expected utility model of Gilboa and Schmeidler (1989). Specifically, I first extend it by getting a representation of beliefs such that the probabilistic beliefs over each ambiguous event are represented by a nondegenerate interval, while the ones over each unambiguous event are represented by a number. I then suggest a behavioral definition of ambiguity. It provides a choice theoretical foundation for the Knightian distinction between ambiguity and unambiguity.

Keywords: Maxmin expected utility; Ambiguity; Unambiguous events (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S030440681300013X
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Maxmin expected utility with additivity on unambiguous events (2013)
Working Paper: Maxmin expected utility with additivity on unambiguous events (2013)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:49:y:2013:i:3:p:245-249

DOI: 10.1016/j.jmateco.2013.02.004

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:mateco:v:49:y:2013:i:3:p:245-249